Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Asymptotically optimal error bounds for quadrature rules of given degree

Author: H. Brass
Journal: Math. Comp. 61 (1993), 785-798
MSC: Primary 41A55; Secondary 65D32
MathSciNet review: 1192968
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If the quadrature rule Q is applied to the function f, then the error can in many situations be bounded by $ {\rho _s}(Q){\left\Vert {{f^{(s)}}} \right\Vert _\infty }$, where $ {\rho _s}(Q)$ is independent of f. We obtain the asymptotics of these numbers for the Gaussian method $ Q_n^{\text{G}}\;(n = 1,2, \ldots )$ with very general weight functions and show that $ {\rho _s}(Q_n^{\text{G}})$ is (asymptotically) an upper bound for $ {\rho _s}(Q)$, if Q is any quadrature rule with the same degree as $ Q_n^{\text{G}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A55, 65D32

Retrieve articles in all journals with MSC: 41A55, 65D32

Additional Information

PII: S 0025-5718(1993)1192968-8
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia